MAUDE Adverse Event Report: ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC

ACIST MEDICAL SYSTEMS, INC. ACIST; INJECTOR AND SYRINGE, ANGIOGRAPHIC
Model Number CVI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 10/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During a planned electrophysiological examination with ablation of the pulmonary veins, when using saline to flush the acist consumable kits attached to the acist injection system, model cvi, there were repeated massive air bubbles in the consumable tubing.The user resolved the error by changing the deltamedica saline infusion container connected to the cvi consumable kit with another manufacturer's saline container (braun).The process of changing the saline bag resulted in an air being injected into the patient's coronary arteries.The patient required resuscitation.The user noticed that the walls of the deltamedica gmbh, saline container are harder than those of the braun saline container.Emptying the bottle could result in the formation of negative internal pressure with a subsequent suction effect.Additionally, the rubber plug is harder than that the braun container and it requires significantly more force to be pierced with the infusion cannula.The hardness of the rubber can lead to inadequate sealing.The deltamedica isotonic sodium chloride solution, 0.9% product is not manufactured or distributed by acist.It is manufactured by deltamedia gmbh.
 
Additional Manufacturer Narrative
A2: patient age is estimated.No patient information was provided.The acist angiographic injection system, model cvi, system serial number (b)(6), has not yet been returned to acist.The consumable kits used during the event were discarded by the user facility and the lot numbers are unknown.The cine-angiograms have been requested for evaluation but have not been returned to acist.A clinical assessment by an acist medical advisory board member will be performed on the cine-angiograms upon receipt.A follow-up report will be submitted to the fda upon completion of the investigation.
 
Additional Manufacturer Narrative
The acist angiographic injection system, model cvi, system serial number (b)(6), was received for evaluation on january 10, 2025.The injection system was functionally tested and met the pre-established specifications.There was no evidence of device malfunction related to the reported event.The instructions for use have been reviewed and no inadequacies were identified regarding warnings, contraindications, and the directions/conditions for use of the device.Per the acist cvi user's manual, the air column detect sensor is designed to aid the user in the detection of air columns in the injection line, but it is not designed to replace the vigilance and care required of the operator in visually inspecting for air and clearing air from the entire patient kit and angiographic catheter.The air column detect mechanism is to be used in conjunction with and to complement the user's other procedures for preventing air injections.This report is closed.

Brand Name
ACIST
Common Device Name
INJECTOR AND SYRINGE, ANGIOGRAPHIC
Manufacturer (Section D)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer (Section G)
ACIST MEDICAL SYSTEMS, INC.
7905 fuller road
eden prairie MN 55344
Manufacturer Contact
teresa butler
7905 fuller road
eden prairie, MN 55344
9529959300
MDR Report Key20848139
Report Number2134243-2024-00013
Device Sequence Number3771386
Product Code DXT
UDI-Device Identifier40841716101425
UDI-Public40841716101425
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K010390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCVI
Device Catalogue Number014657
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DELTAMEDICA ISOTONIC SODIUM CHLORIDE SOLUTION 0.9%
Outcome Attributed to Adverse Event Hospitalization; Life Threatening;
Patient Age68 YR
Patient SexUnknown